AF Association
13,617 members16,498 posts

life after cardioversion

I’m sorry if this sounds like i’m being silly I just need some reassurance please.

I was found to have AF in August this year. Since then I was put on meds. Late Sept I had a successful (so far) Cardioversion. 7 Dec I was told to stop all meds. This panicked me and I waited a couple of days. I have been off meds now for 4 days. I am worried as to what is a normal heart rate for me. I know I’m probably a bit paranoid now. I feel heart beat and never used to. I Don’t want to bother doctor if this normal.

I woke up in the night and my heart rate was 111 then it worried me so i could not sleep. I suppose I make it worse worrying.

Today I woke walked downstairs, washed etc and then back up with a drink. I could feel heart beating so checked it. It was 120. I have an alivecor and it said 120 was out of its range. Once I had sat for a while it had gone down to 90 and alivecor said no abnormalities. If I sit and do nothing my heart rate can go down to 76 or in 80’s. Most of the time it’s high 90’s and although my alivecor still says normal rhythm is this ok to be that high and to go up so much when I just do normal activities? Im not particularly fit, I don’t run or go to a gym, walking is all.

10 Replies
oldestnewest

"Normal" heart rate is 60 to 100 so not too much to worry about if it is regular. We AFers do get rather focussed on our hearts don't we?

4 likes
Reply

thank you

1 like
Reply

Just a thought Poppyred, but if you were on a betablocker it is often suggested that it's best to reduce the dose over a number of days. A bit late now of course, but it might account for the rapid heartbeat which hopefully will settle soon.....lets just hope it stays regular!!

1 like
Reply

I was rather surprised to be told to stop them all. I was on rivaroxiban bisoprolol and digoxin. i asked more than once if I just stopped them all at once and was told yes. I think it may have been better gradually like you say. reassuring too. thanks.

1 like
Reply

Hello poppyred, I think in your position ie waking up with a rate of 111 and quickly reaching 120 with not much exertion I would just check out with your GP when you get a chance.

As Bob says we do get rather fixated with heart rates particularly if there is a Kardia alivecor close to hand! ( I'm guilty there but I would rather know).

Hopefully your GP can reassure you.

Regards

Sandra

1 like
Reply

I never even thought about my heartbeat before the Afib! Now i am so aware that can feel it beating!! Mad!

2 likes
Reply

rubbish innit. I had never noticed my heartbeat either but now it does my head in every night, even tho it's fine. You'd think being able to feel it beating in a nice steady rhythm would be reassuring, but it is not!

2 likes
Reply

Like the others, I think stress is often a factor in elevating the heart rate, whether you are in AF or not.

I am puzzled about your medication. Why was your anticoagulant stopped ? Who stopped it?

Why were you put on digoxin (now stopped) and how much thyroxine are you taking, hopefully not too much.

You are 58 and say you are overweight. Do you know your BMI?

Suggest you contact the arrhythmia nurse for advice.

It might be better for you to stay on your AC until your possible tachycardia is sorted out but you need to ring perhaps for a phone consultation with your GP, before you consider that.

At some point referral to an EP might be a good idea.

Have a read about sleep apnoea and AF.

Some people find weight loss to get the BMI in range helps both AF and sleep apnoea.

But that is all for tomorrow. Tonight it's time to chill, feet up, good movie! Often settles me down!

1 like
Reply

The specialist nurse stopped all my pills for the Afib at a large hospital in NW London. I did as I was told though I did query it. I thought they knew what they are doing.

Im new to this but after a stay in hospital I was put on digoxin etc and sent home. It brought the heart rate down but not hugely and I still had fluttering feel. Since the cardioversion all has been normal. Except my heart rate at times.

I have an under active thyroid and i’m on 125 mg thyroxine which they said needed increasing but not doing it whilst i have problems. I’m over the 30 bmi but I have no other medical issues.

I will contact my gp i think to get their advice.

New years resolution to lose weight! I know it is good for me but not so easy doing it but a big effort is needed.

1 like
Reply

I am great believer in the fact that the anxiousness doesn't help. I find that I'd we focus on the heartbeat (as Bobd mentioned having afib makes us even more sensitive / focussed) then you can make your heart do all sorts of things.....hope that make sense.

1 like
Reply

You may also like...